Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Operator versions of the Kantorovich inequality


Author: P. G. Spain
Journal: Proc. Amer. Math. Soc. 124 (1996), 2813-2819
MSC (1991): Primary 47A63; Secondary 15A45, 65F65
MathSciNet review: 1328379
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The Operator Kantorovich Inequality

\begin{displaymath}(R^2 - r^2) \, u^* (a^* a) \, u \ \le \ R^2 \, (u^* a^* u) (u^* a u) \end{displaymath}

holds for a wide class of operators $a$ on a Hilbert space $\mathcal {H}$ and all operators $u: % \mathcal {K}\to % \mathcal {H}$ for which $[a] \, u$ is a partial isometry, $[a]$ being the range projection of $a.$


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 47A63, 15A45, 65F65

Retrieve articles in all journals with MSC (1991): 47A63, 15A45, 65F65


Additional Information

P. G. Spain
Affiliation: Department of Mathematics, University of Glasgow, Glasgow G12 8QW, Scotland
Email: pgs@maths.gla.ac.uk

DOI: http://dx.doi.org/10.1090/S0002-9939-96-03424-7
PII: S 0002-9939(96)03424-7
Keywords: Kantorovich Inequality, Cauchy-Schwarz Inequality
Received by editor(s): March 23, 1995
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1996 American Mathematical Society